It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-02-2008, 11:18 AM   #1
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,878
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Antibiotics are kickin my toosh

Has anyone has a yucky feeling during the course of your antibiotic treatment? I am on a generic brand of Biaxin and I am on the 4th day.I feel a little shaky and very tired. Just a general yuck feeling and have no appetitie. All this because the little kids at school where I work keep giving me bad colds that last over 2 weeks and then I end up on antibiotics. (seriously going to switch jobs here real soon!) Thanks for any replies!

 
Old 11-02-2008, 12:18 PM   #2
Senior Veteran
(female)
 
Join Date: Nov 2005
Location: Idaho
Posts: 930
Lindaru HB User
Re: Antibiotics are kickin my toosh

Hi, TEdwards . . . more people feel yucky on antibiotics than do not from my personal experience.

Fatigue, feeling out of it and yucky in the stomach are usual side effects. Antibiotics destroy the good bacteria along with the bad in your stomach, so I would recommend for that part to try something like Phillips Colon Health or eating probiotic yogurt to help with that.

Whenever I have to run a course of antibiotics, I expect that I will just have to take it easy until I am done with them because of how they make me feel.

Hope you feel better soon!

Lindaru

 
Sponsors Lightbulb
   
Old 11-02-2008, 12:46 PM   #3
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,878
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Re: Antibiotics are kickin my toosh

Thanks for the reply. I do just feel rotton. I can tell they are working to clear up the bad cold, drainage etc...so perhaps I needed them. But the side effects are bad. I don't want to be tired, lathargic, no appetite etc....Today I felt a little itchy. I got a little rash on my left inner thigh. But because it only happened on one side I kind of think it is because of my sweat pants that have a seam on the inside. Who knows?? I panic over little things.

I went to the health food store yesterday and got a bunch of stuff. One thing I got to take that the lady recommended was "Pearls" Immune. It is probiotics. Balances your immune system and restores your digestive health. I hope it works. I hate all the side effects from drugs.

Thanks again!

Last edited by TEdds83; 11-02-2008 at 12:47 PM.

 
Old 11-02-2008, 12:55 PM   #4
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Antibiotics are kickin my toosh

When large amounts of bacteria die, they release toxins into the body...this is referred to as the "Herxheimer reaction", "Jarisch-Herxheimer," or "herx"). If large amounts of these toxins are released, the body can't get rid of them through the kidneys and the liver fast enough. As a result, symptoms like the ones the patient is treating get worse, or entirely new symptoms appear. From what I've read, there is a correlation between the intensity of the symptoms and the intensity of the inflammation. The worse the infection, the worse the hex.

If you'd like to learn more, a good place to start would be on the Lyme Boards...many of those patients have had herx reactions due to killing off Lyme infections and coinfections.

Last edited by bethsheba; 11-02-2008 at 12:56 PM.

 
Old 11-02-2008, 05:31 PM   #5
Senior Veteran
(female)
 
Join Date: Nov 2007
Location: Needham,MA
Posts: 864
shisslak HB Usershisslak HB Usershisslak HB Usershisslak HB Usershisslak HB Usershisslak HB Usershisslak HB User
Re: Antibiotics are kickin my toosh

TEdwards83

Be careful mixing herbal medication with Biaxin or any prescription medication. You may cause a reaction. You should check with the pharmacist to see if there are any herbal medication that may interact with Biaxin.

Are you possibly taking Biaxin on an empty stomach? I know that when I take antibotics, I always try to take them after I have eaten or I take them with a thick drink.
For example: Chocolate Milk, Egg Nog (this is the season). This is exactly how I took Biaxin this past April and it worked great. I never ended up with a quesy stomach which is very common for me when it comes to antibotic medication.

 
Old 11-02-2008, 05:49 PM   #6
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,878
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Re: Antibiotics are kickin my toosh

Thank you very much for letting me know about that because I am taking all kinds of herbal and natural products. Good point! Today I have had a couple of little pimply type rash spots. I was wondering if something was reacting or something. I don't know. I feel like taking a break from everything for a couple of days. It's all freaking me out.

 
Old 11-02-2008, 06:36 PM   #7
Veteran
(female)
 
Join Date: Jul 2007
Location: Oklahoma
Posts: 415
aether4 HB User
Re: Antibiotics are kickin my toosh

Please be careful with the supplements. Just because they're "natural" does not mean they're safe and side effect free. Always ask your pharmacist and/or doctor about possible drug interactions and read all the information on the sheets that come with your medications.

That said, Biaxin's an icky antibiotic. One usually used to treat respiratory infections and fairly strong. It does upset my stomach and causes an awful taste in my mouth. Don't stop taking it unless your doctor directs you to and places you on another antibiotic if needed.

The worst one I've been on is flagyl - I can't take it. From my understanding that's one that is usually difficult for people to take. For me it triggered bad headaches that eventually turned into a bad migraine. It also caused nausea, ill feeling, and numbness in my hands and forearms. Due to the fact I can't take it, a C. diff infection a few months ago left me with only one alternative - vancomycin. A very strong antibiotic which surprisingly produced no side effects.
As for "herxing", the C. diff had me very sick (in the hospital) from toxins - the antibiotic almost immediately stopped the worst effects of the bacteria and I rapidly improved. It's a theory that not all doctors support as happening anyways.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Antibiotics for BV cause yeast? ACHERON Women's Health 2 04-05-2009 03:42 PM
Do antibiotics always cause "herxes"??? Alesis Lyme Disease 20 10-11-2007 12:37 PM
Oral antibiotics with disseminated disease? bubbalyme Lyme Disease 34 05-11-2007 07:31 PM
birth control ad antibiotics dana_frost Birth Control 4 05-02-2005 05:03 PM
Antibiotics And Birth Control Pills RICH7 Birth Control 6 04-23-2005 07:49 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 10:38 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!